Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 8, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 8, 2011, 3:50 PM CST for Fannin County, Lamar County, Texas. It was in force for 55 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 8, 2011, 3:50 PM CST (21:50 UTC)
- Expired
- Mar 8, 2011, 4:45 PM CST
- In force
- 55 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Fannin County, TX, Lamar County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 202 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 8, 4:15 PM CST | TSTM WND DMG | Brookston, TX | |
| Mar 8, 4:15 PM CST | TORNADO | Brookston, TX | AT LEAST TWO LAW ENFORCEMENT OFFICIALS REPORTED A BRIEF TORNADO TOUCHDOWN SOUTHWEST OF BROOKSTON. AT LEAST ONE BARN WAS DAMAGED. TIME WAS BETWEEN 410 PM AND 415 PM. |
| Mar 8, 4:20 PM CST | HAIL 1 | 3 Nw Paris, TX | AT FM 2820 AND FM 79 |
| Mar 8, 4:24 PM CST | HAIL 0.88 | 2 W Paris, TX | |
| Mar 8, 4:30 PM CST | HAIL 1.75 | 1 E Paris, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 8, 1:34 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 124 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 488 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 376 m²/s²
- 0-3 km storm-relative helicity
- 466 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
849
WUUS54 KFWD 082150
SVRFWD
TXC147-277-082245-
/O.NEW.KFWD.SV.W.0008.110308T2150Z-110308T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
350 PM CST TUE MAR 8 2011
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN FANNIN COUNTY IN NORTH CENTRAL TEXAS...
LAMAR COUNTY IN NORTHEAST TEXAS...
* UNTIL 445 PM CST
* AT 350 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTHWEST OF HONEY GROVE...AND MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HONEY GROVE AROUND 355 PM
PARIS AROUND 430 PM
BLOSSOM AROUND 445 PM
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER AND STAY AWAY FROM
WINDOWS UNTIL THE STORM HAS PASSED.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM TUESDAY EVENING FOR
NORTHEASTERN TEXAS.
&&
LAT...LON 3388 9545 3387 9534 3390 9534 3390 9531
3345 9532 3346 9554 3349 9564 3347 9610
3385 9608 3385 9602 3388 9600 3386 9597
3389 9595 3385 9583 3386 9578 3391 9575
3390 9568 3395 9560
TIME...MOT...LOC 2150Z 261DEG 32KT 3364 9595
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 3:38 PM CST, 12 minutes earlier.
Area forecast discussion, Mar 8, 3:38 PM CST, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 338 PM CST TUE MAR 8 2011 .DISCUSSION... THUNDERSTORMS WILL CONTINUE TO FORM ACROSS THE EASTERN HALF OF NORTH TEXAS THIS EVENING AS A DRYLINE AND COLD FRONT MOVES ACROSS THE REGION. THE BEST CHANCE FOR SEVERE STORMS WILL BE GENERALLY EAST OF INTERSTATE 35 AND NORTH OF INTERSTATE 20 WHERE THE BEST INSTABILITY AND UPPER DYNAMICS WILL BE. HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS. HOWEVER...LOW LEVEL SHEAR WILL BE SUFFICIENT TO SUPPORT SOME ROTATING STORMS WITH SOME TORNADO POTENTIAL. THUNDERSTORMS WILL END FROM WEST TO EAST THROUGH THE NIGHT AS DRIER AND MORE SUBSIDENT AIR MOVES IN FROM THE WEST BEHIND A PASSING SHORT WAVE. SURFACE HIGH PRESSURE WILL BUILD SOUTHWARD ACROSS THE PLAINS ON WEDNESDAY...BRINGING DRIER AND MUCH COOLER AIR. THE REMAINDER OF THE WEEK THROUGH THE WEEKEND WILL BE RAIN-FREE WITH A WARMING TREND AS AN UPPER LEVEL RIDGE BUILDS EASTWARD ACROSS THE PLAINS. LOW LEVEL MOISTURE WILL NOT RETURN UNTIL FRIDAY WHEN A SURFACE LOW DEVELOPS LEE OF THE ROCKIES. THE NEXT CHANCE OF RAIN WILL NOT ARRIVE UNTIL LATE SUNDAY/MONDAY WHEN A SHORT WAVE TROUGH AND ASSOCIATED COLD FRONT MOVES ACROSS THE REGION. THE SYSTEM IS PROGGED BY THE ECMFW AND THE GFS TO BE FAST MOVING WITH UPPER LEVEL RIDGING EXPECTED BY TUESDAY. TEMPERATURES WILL BE ON THE COOL SIDE TONIGHT THROUGH THURSDAY MORNING WITH LOWS IN THE 30S AND 40S AND HIGHS MAINLY IN THE 60S. IT DOES NOT APPEAR THAT ANY SITES WILL SEE FREEZING TEMPERATURE BEHIND THIS COLD FRONT. HIGH TEMPERATURES WILL WARM INTO THE MIDDLE 60S TO LOWER 70S THURSDAY AFTERNOON WITH HIGHS FRIDAY THROUGH SUNDAY GENERALLY IN THE 70S. LOW TEMPS THURSDAY MORNING THROUGH SUNDAY WILL BE IN THE 40S AND LOWER 50S. TEMPERATURES WILL ONLY COOL SLIGHTLY SUNDAY NIGHT AND MONDAY. FIRE WEATHER CONDITIONS WILL REMAIN ELEVATED ACROSS THE WESTERN COUNTIES OF NORTH TEXAS FOR THE NEXT COUPLE OF HOURS WEST OF THE DRY LINE. THEREFORE...WILL KEEP THE RED FLAG WARNING IN PLACE THROUGH 6 PM. WIND SPEEDS SHOULD DECREASE SOME AFTER SUNSET AND RELATIVE HUMIDITIES WILL SLOWLY INCREASE. 79 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 43 65 42 69 46 / 40 0 0 0 0 WACO, TX 45 69 39 71 44 / 20 0 0 0 0 PARIS, TX 41 61 37 63 40 / 50 0 0 0 0 DENTON, TX 40 65 38 69 44 / 30 0 0 0 0 MCKINNEY, TX 42 63 35 67 43 / 50 0 0 0 0 DALLAS, TX 43 65 43 68 46 / 50 0 0 0 0 TERRELL, TX 43 64 39 67 42 / 50 0 0 0 0 CORSICANA, TX 47 65 41 68 45 / 50 0 0 0 0 TEMPLE, TX 43 68 39 72 43 / 20 0 0 0 0 MINERAL WELLS, TX 39 70 36 72 41 / 5 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 6 PM CST THIS EVENING FOR TXZ100-101-115- 116-129-130-141. && 84/79
Hazardous weather outlook, Mar 8, 2:41 PM CST, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 241 PM CST TUE MAR 8 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-091200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 241 PM CST TUE MAR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THROUGH TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND EVENING ALONG AND EAST OF A LINE FROM BOWIE TO LAMPASAS. THE BEST CHANCE OF THUNDERSTORMS WILL BE ALONG AND EAST OF INTERSTATE 35 WHERE ATMOSPHERIC CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS. THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...BUT AN ISOLATED TORNADO IS POSSIBLE. A RED FLAG WARNING IS IN EFFECT THROUGH 6PM ALONG AND WEST OF A JACKSBORO TO STEPHENVILLE TO COMANCHE LINE. SOUTH OF THIS AREA...HIGH FIRE WEATHER CONDITIONS CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY ALONG AND EAST OF INTERSTATE 35.
In the hours before
Special weather statement, Mar 8, 2:45 PM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
245 PM CST TUE MAR 8 2011
TXZ093-103-082115-
GRAYSON TX-DENTON TX-
245 PM CST TUE MAR 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN DENTON COUNTY
GRAYSON COUNTY
AT 246 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 18 MILES SOUTH OF WHITESBORO...MOVING NORTHEAST
AT 40 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BELLS...COLLINSVILLE...
DENISON...DORCHESTER...GUNTER...HOWE...KNOLLWOOD...PILOT POINT...
POTTSBORO...SHERMAN...TOM BEAN...VAN ALSTYNE...WHITEWRIGHT...
EISENHOWER STATE PARK...RAY ROBERTS PARK ISLE DU BOIS AND RAY ROBERTS
PARK JOHNSON BRANCH.
NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING
FOR NORTHEASTERN TEXAS.
LAT...LON 3381 9650 3378 9648 3379 9643 3358 9636
3350 9637 3340 9660 3340 9683 3329 9683
3325 9691 3342 9706 3343 9694 3358 9694
3384 9674 3385 9670
TIME...MOT...LOC 2046Z 241DEG 34KT 3342 9682Local storm report, Mar 8, 3:15 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
315 PM CST TUE MAR 08 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL BELLS 33.45N 96.42W
03/08/2011 E0.88 INCH GRAYSON TX AMATEUR RADIO
NICKELS IN BELLSSpecial weather statement, Mar 8, 3:15 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
315 PM CST TUE MAR 8 2011
TXZ119-082145-
DALLAS TX-
315 PM CST TUE MAR 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN DALLAS COUNTY
AT 315 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES WEST OF UNIVERSITY PARK...MOVING
NORTHEAST AT 40 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ADDISON...DALLAS...FARMERS
BRANCH...GARLAND...HIGHLAND PARK...MESQUITE...RICHARDSON...ROWLETT...
SACHSE...SUNNYVALE AND UNIVERSITY PARK.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING
FOR NORTHEASTERN TEXAS.
LAT...LON 3299 9652 3277 9652 3276 9652 3276 9684
3294 9692 3299 9680
TIME...MOT...LOC 2115Z 243DEG 34KT 3288 9682
85/NHLocal storm report, Mar 8, 3:29 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
329 PM CST TUE MAR 08 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL RICHARDSON 32.95N 96.72W
03/08/2011 E0.88 INCH DALLAS TX PUBLIC
ARAPAHO AND PLANO RD.Local storm report, Mar 8, 3:35 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
335 PM CST TUE MAR 08 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM HAIL 4 N BONHAM 33.64N 96.18W
03/08/2011 E1.00 INCH FANNIN TX EMLocal storm report, Mar 8, 3:37 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
337 PM CST TUE MAR 08 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM HAIL 4 N BONHAM 33.64N 96.18W
03/08/2011 E1.25 INCH FANNIN TX AMATEUR RADIOThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 1:51 PM CST | Special Weather Statement | FWD | Cooke | 24 min |
| Mar 8, 2:14 PM CST | Special Weather Statement | FWD | Grayson | 31 min |
| Mar 8, 2:36 PM CST | Special Weather Statement | FWD | Denton | 24 min |
| Mar 8, 2:45 PM CST | Special Weather Statement | FWD | Grayson | 30 min |
| Mar 8, 3:06 PM CST | Severe Thunderstorm Warning | FWD | Fannin, Grayson | 54 min |
| Mar 8, 3:15 PM CST | Special Weather Statement | FWD | Dallas | 30 min |
| Mar 8, 3:53 PM CST | Tornado Warning | FWD | Fannin, Lamar | 52 min |
| Mar 8, 4:40 PM CST | Severe Thunderstorm Warning | FWD | Lamar | 65 min |
| Mar 8, 4:41 PM CST | Special Weather Statement | FWD | Hunt | 34 min |
| Mar 8, 5:09 PM CST | Special Weather Statement | FWD | Hunt | 36 min |
| Mar 8, 5:38 PM CST | Special Weather Statement | FWD | Delta, Hunt, Rockwall | 37 min |
| Mar 8, 5:56 PM CST | Severe Thunderstorm Warning | FWD | Hopkins | 64 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.